MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP
Model Number ADVIA CENTAUR CP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Falsely elevated total human chorionic gonadotropin (thcg) results were obtained on five patient samples on an advia centaur cp instrument.The erroneous results were reported to the physician(s), who questioned the results.The samples were repeated on the initial advia centaur cp instrument.The repeat results were lower than the erroneous results.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated thcg results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report that falsely elevated total human chorionic gonadotropin (thcg) results were obtained on five patient samples for total human chorionic gonadotropin (thcg) on an advia centaur cp instrument.Quality controls (qcs) recovered within ranges on the day of the event.A siemens customer service engineer was dispatched to the customer¿s site.During this visit, the cse inspected the instrument, found noise flags, and observed that the reagent probe was dripping when picking up reagent.The cse performed preventive maintenance (pm), cleared the noise flags, and resolved the reagent probe drip.Lastly, the cse ran qc in replicates of 5 and results recovered acceptably.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2023-00194 on 28-jun-2023.Additional information (12-jul-2023): siemens further reviewed the incident.In addition to the noise flags, siemens determined that the base reagent was being consumed faster than the acid reagent.In addition to the service actions performed in the initial report, the siemens customer service engineer (cse) replaced the ionizer.Total human chorionic gonadotropin (thcg) precision and recoveries was acceptable post-service.The cause of the falsely elevated thcg results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR CP
Common Device Name
ADVIA CENTAUR CP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
STRATEC BIOMEDICAL SWITZERLAND AG
neuwiesenstrasse 4
registration #: 3008494306
beringen 8222
SZ   8222
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key17215757
Report Number2432235-2023-00194
Device Sequence Number6214352
Product Code JJE
UDI-Device Identifier00630414523286
UDI-Public00630414523286
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR CP
Device Catalogue Number10309710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown